Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 38, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 11, 2017, 1:47 PM EDT. It took effect at Apr 11, 2017, 10:36 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2017, 1:47 PM EDT (17:47 UTC)
- In effect from
- Apr 11, 2017, 10:36 PM EDT
- Expired
- Apr 12, 2017, 4:35 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
190 WHUS71 KBUF 111747 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 147 PM EDT TUE APR 11 2017 LOZ044-045-120200- /O.NEW.KBUF.SC.Y.0038.170412T1900Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 147 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM EDT THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-120200- /O.NEW.KBUF.SC.Y.0038.170412T2200Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 147 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 8 AM EDT THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
874 WHUS71 KBUF 112120 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 520 PM EDT TUE APR 11 2017 LOZ044-045-120530- /O.CON.KBUF.SC.Y.0038.170412T1900Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 520 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-120530- /O.CON.KBUF.SC.Y.0038.170412T2200Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 520 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
903 WHUS71 KBUF 112354 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 754 PM EDT TUE APR 11 2017 LOZ044-045-120800- /O.CON.KBUF.SC.Y.0038.170412T1900Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 754 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-120800- /O.CON.KBUF.SC.Y.0038.170412T2200Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 754 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
743 WHUS71 KBUF 120236 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1036 PM EDT TUE APR 11 2017 LEZ040-041-121045- /O.EXB.KBUF.SC.Y.0038.170412T0236Z-170413T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1036 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-121045- /O.CON.KBUF.SC.Y.0038.170412T1900Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1036 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-121045- /O.CON.KBUF.SC.Y.0038.170412T2200Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1036 PM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS71 KBUF 120835 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EDT WED APR 12 2017 LEZ040-041-120945- /O.CAN.KBUF.SC.Y.0038.000000T0000Z-170413T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 435 AM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-045-120945- /O.CAN.KBUF.SC.Y.0038.170412T1900Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 435 AM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-120945- /O.CAN.KBUF.SC.Y.0038.170412T2200Z-170413T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 435 AM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:52 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 10:52 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1052 AM EDT Tue Apr 11 2017 .SYNOPSIS... A cold front will cross the Eastern Great Lakes region this afternoon and evening, with scattered showers and thunderstorms ahead of the front. A pool of cold air will remain over the region tomorrow, with clouds, and some sun...with afternoon temperatures slightly below normal. Thereafter, high temperatures will slowly increase through the remainder of the week, with the next chance for widespread showers coming Saturday. && .NEAR TERM /THROUGH TONIGHT/... A broad area of low pressure is located across the Lower Great Lakes Region late this morning. Radar show a large area of showers with embedded thunderstorms across Eastern Ohio and far NW Pennsylvennia. This area is moving northeast into the Western Southern Tier, with clouds associated with this spreading out across much of Western New York with partial sunshine across Central New York and east of Lake Ontario. This cloud cover may inhibit instability, and lead to a large area of convectively driven showers with embedded thunderstorms through early afternoon. There still remains a small potential for stronger individual storms to develop. The best chance for this appears to be across the Finger Lakes region will get at least some sunshine today which will enhance instability. SPC shows a slight risk for severe storms with the potential for damaging winds. In terms of mesoscale guidance, it appears the HRRR has this best handled, with some guidance missing the current radar trends even at short range. There may also be a few showers or thunderstorms forming on the northern flank of the lake breeze boundary, coupled with additional lift from an expanding Lake Ontario low level cool pool. This activity will be near the Niagara escarpment eastwards towards metro Rochester area. Later today, the cold front will work its way across the region. While moisture will be depleted some along the front, there will remain chances for showers across much of WNY, including the metro Buffalo area as the lake breeze stabilization will be weaker towards evening. This front will pass across the region from west to east this evening, with shower activity carried eastward and diminishing with the loss of daytime heating. There may be some patches of fog overnight in areas that receive showers and thunderstorms. We will have one more mild day, with high temperatures climbing well into the 60s, and possibly reaching 70F across the Genesee Valley. Tonight under cold air advection lows will return to the lower to mid 40s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Mid level subsidence and drying will overspread the area Wednesday as the cold front pushes off the east coast, while high pressure builds into the Ohio Valley. A mid level trough will swing through northern New York, and may combine with some wrap around moisture to produce more cloud cover across the North Country during the afternoon and evening. Cannot completely rule out a shower during this time. Cold air advection will ensure a much cooler day with highs only in the lower 50s on the lake plains and mid to upper 40s on the hills. The ridge of high pressure over the Ohio Valley will build into the Lower Great Lakes Wednesday night and provide dry weather and at least partial clearing. The cool airmass and clearing will allow overnight temperatures to drop into the 30s. A shortwave crossing the region on Thursday will bring a chance for showers. Any rainfall on Thursday will be limited with low level dry air in place. High pressure then noses into the region from the north Thursday night as a warm front becomes established just to the south of western New York. Temperatures will remain fairly close to normal, with highs in the lower half of the 50s on Thursday and lows in the 30s Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure will build into the eastern Great Lakes and Northeast Friday and Friday night with return to dry weather, and likely a good amount of sunshine Friday. The airmass will slowly warm day to day with highs creeping back to a little above normal by Friday, with upper 50s in Western NY and lower to mid 50s North Country. A more significant system will approach the region Saturday with a good chance of showers next weekend. Even so, it probably will not be a washout with periods of dry weather between the showers. The region should be in a southerly flow ahead of the system with above normal temperatures. Highs should average in the lower 60s over the weekend. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... For the 15Z TAFS, mainly VFR flight conditions are found, and these conditions will be prevalent through the TAF cycle. The steadiest showers (with embedded thunderstorms possible) will spread into JHW through early afternoon. Elsewhere, a period of showers is possible but these should be relatively short-lived with continued VFR conditions. Much of this shower activity will remain VFR, though CIGs may dip to MVFR as the lower atmosphere saturates, with greatest chances across the So. Tier, and east of Lake Ontario. There may even be some patches of IFR flight conditions across the So. Tier tonight, in areas that receive showers and thunderstorms during the day. This activity will end from west to east during the evening hours, with a return back to mainly VFR flight conditions for the remainder of the night. Some areas of MVFR CIGS may linger across both the Southern Tier, and east of Lake Ontario. Outlook... Wednesday...VFR. Thursday...Mainly VFR with a chance of showers. Friday...VFR. Saturday and Sunday...VFR/MVFR with showers and thunderstorms likely. && .MARINE... A weak cold front will cross the Lower Great Lakes this afternoon and evening. A weak flow will leave the Eastern Great Lakes below small craft thresholds through tonight. Cold air advection through the day Wednesday will bring an increase in both winds and wave heights, with waves possibly nearing 4 foot on the eastern waters of Lake Ontario Wednesday night. Through Wednesday and Wednesday night winds from the west will average between 10 to around 15 knots. && .HYDROLOGY... Flooding continues along the Seneca River and in Cross Lake in Cayuga County. Water levels are slowly falling on the Seneca River at the Port Byron gauge, but since this is a very slow responding river, high flows will likely continue through mid week. Water flows in the Seneca River are highly complex and difficult to forecast given the numerous inflows from the Finger Lakes and extensive control structures along the Erie Canal. Water levels will continue to run very high along the Oswego River over the next few days. It appears levels will remain just below 11 feet, which is the level where minor flooding begins along portions of the river, including the riverwalk in the City of Oswego. Flows on the Oswego River are also highly complex and difficult to forecast given the numerous inflows from the Finger Lakes, Oneida Lake, and extensive control structures along the Erie Canal. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...THOMAS NEAR TERM...APFFEL/THOMAS SHORT TERM...TMA LONG TERM...CHURCH AVIATION...APFFEL/THOMAS MARINE...APFFEL/THOMAS HYDROLOGY...TMA
Hazardous weather outlook, Apr 11, 10:38 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1038 AM EDT Tue Apr 11 2017 NYZ001-002-010-121445- Niagara-Orleans-Northern Erie- 1038 AM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>008-011>014-019>021-085-121445- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 1038 AM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. A cold front will cross the region today, producing showers and a few scattered thunderstorms. A few of these thunderstorms may bring isolated strong, gusty winds this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-121445- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 1038 AM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Local storm report, Apr 11, 11:25 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1125 AM EDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 2 NNE WEEDSPORT 43.07N 76.55W
04/08/2017 CAYUGA NY EMERGENCY MNGR
SENECA RIVER FLOODING IMPACTED A CAMPGROUND AND
COMMERCIAL PROPERTY NEAR THE ROUTE 34 BRIDGE.
&&
EVENT NUMBER BUF1701027
APFFELNearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.